Alert archive / Washington / Gale Warnings in 2013
Gale Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 9, 2013, 4:30 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 4:30 PM PST (00:30 UTC)
- Expired
- Jan 9, 2013, 7:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
885 WHUS76 KSEW 100030 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 430 PM PST WED JAN 9 2013 PZZ132-100800- /O.UPG.KSEW.SC.Y.0008.000000T0000Z-130110T0800Z/ /O.NEW.KSEW.GL.W.0007.130110T0030Z-130110T0300Z/ /O.NEW.KSEW.SC.Y.0009.130110T0300Z-130110T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 430 PM PST WED JAN 9 2013 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND SEAS...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS EVENING...THEN BECOMING SOUTHEAST 5 TO 15 KNOTS. WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 FEET OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-100830- /O.CON.KSEW.SI.Y.0001.000000T0000Z-130110T0800Z/ /O.CON.KSEW.SW.Y.0002.130110T0800Z-130111T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 430 PM PST WED JAN 9 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY... * WIND AND SEAS...WEST WIND 15 TO 25 KNOTS THIS EVENING. WEST SWELL 12 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-100830- /O.CON.KSEW.RB.Y.0002.000000T0000Z-130110T1200Z/ GRAYS HARBOR BAR- 430 PM PST WED JAN 9 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * COMBINED SEAS...14 TO 16 FEET SUBSIDING TO 11 TO 13 FEET TONIGHT. * FIRST EBB...3 AM THURSDAY. * SECOND EBB...VERY STRONG AT 315 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ170-173-176-100830- /O.CON.KSEW.SC.Y.0008.000000T0000Z-130111T0200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 430 PM PST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WIND AND WAVES...NORTHWEST WIND 20 TO 30 KNOTS. WEST SWELL 13 TO 15 FEET AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-133-135-100800- /O.CON.KSEW.SC.Y.0008.000000T0000Z-130110T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 430 PM PST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 30 KNOTS EASING TO SOUTHWEST 10 TO 20 KNOTS AROUND MIDNIGHT. WIND WAVES 3 TO 5 FEET SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 9, 3:00 PM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 9, 3:00 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 PM PST WED JAN 9 2013 .SYNOPSIS...RAIN AND SNOW SHOWERS ALONG WITH A PUGET SOUND CONVERGENCE ZONE WILL DOMINATE THE WEATHER PATTERN TONIGHT AND THURSDAY. COLDER AIR WILL FILTER INTO THE AREA WHICH MAY ALLOW FOR SPOTTY SNOW LOWLAND SNOW ACCUMULATIONS. DRIER BUT COLDER AIR MOVES INT THURSDAY NIGHT AND FRIDAY. A WEAK SYSTEM ON SATURDAY WILL BRING ANOTHER POSSIBILITY OF SOME LOWLAND SNOW. DRIER NORTHERLY FLOW ALOFT WILL PREVAIL SUNDAY AND EARLY NEXT WEEK. && .SHORT TERM...A COLDER AND UNSTABLE AIR MASS IS MOVING INTO WRN WA BEHIND THE FRONT THAT PUSHED EAST OF THE AREA THIS MORNING. IR IMAGERY SHOWS A LOT OF COLD TOP CU STREAMING INTO WRN WA THIS AFTERNOON. THESE SHOWERS WILL CONTINUE THROUGH THURSDAY ACROSS MOST THE AREA WITH THE EXCEPTION OF SOME SHADOWING OVER THE CENTRAL PUGET SOUND WHICH WILL MINIMIZE PRECIPITATION AMOUNTS THERE. MODELS INDICATE 850 MB TEMPS AND 1000-850 MB THICKNESS VALUES FALL THROUGH THE NIGHT AND SUPPORT MIXED PRECIPITATION OR POSSIBLY JUST SNOW DOWN TO NEAR SEA-LEVEL. LOCAL SNOW ACCUMULATIONS OF A DUSTING TO A HALF INCH COULD FALL LATER TONIGHT AND THURSDAY UNDER HEAVIER SHOWERS. OF GREATER CONCERN IS THE POSSIBILITY OF CONVERGENCE ZONE SNOW MAINLY FROM NORTH SEATTLE ALONG THE I-5 CORRIDOR TO BELLINGHAM. MESO MODELS ALL SHOW SOME CONVERGENCE ZONE ACTIVITY ALBEIT IN DIFFERENT PLACES AT DIFFERENT TIMES. THE NAM-12 AND WRFGFS/WRFNAM BOTH SHOW A COUPLE OF CONVERGENCE BANDS DEVELOPING TONIGHT. ONE OF THESE BANDS IS ALREADY IN PROGRESS EXTENDING FROM ADMIRALTY INLET INTO WRN SNOHOMISH AND FAR N SEATTLE. IF THE SECONDARY BAND FORMS IT WILL OCCUR FURTHER NORTH OVER WHATCOM/SKAGIT COUNTIES ASSOCIATED WITH NW FLOW OUT OF THE STRAIT OF GEORGIA. THIS SEEMS REASONABLE GIVEN THE SHORT WAVE AND WEAK SURFACE TROUGH OVER VANCOUVER ISLAND THAT WILL DIVE SE ALONG THE WA COAST LATER TONIGHT. THIS FEATURE SHOULD INDUCE SOME NW FLOW DOWN THE STRAITS. QPF AMOUNTS ARE TOUGH WITH CONVERGENCE ZONES BUT MODELS SUGGEST UP TO A QUARTER INCH LIQUID IN SPOTS WHICH EQUATES TO A COUPLE INCHES OF SNOW. DECIDED TO ISSUE A SPECIAL WEATHER STATEMENT TO EMPHASIZE THE POTENTIAL OF 1-2 INCHES OF SNOW FROM NORTH SEATTLE UP TO BELLINGHAM LATE TONIGHT THROUGH THURSDAY. NLY FLOW WILL INCREASE THURSDAY AFTERNOON AND ANY CONVERGENCE ZONE ACTIVITY SHOULD START TO BREAK UP AND SHIFT FURTHER SOUTH. THIS MEANS THE REST OF PUGET SOUND COULD SEE SOME SNOW SHOWERS OR RAIN/SNOW MIXED INTO THURSDAY EVENING BEFORE THE AREA DRIES OUT. ACCUMULATIONS FROM SEATTLE SOUTHWARD LOOK TO BE LESS THAN AN INCH AND SPOTTY AT BEST. THE ENTIRE AREA SHOULD DRY OUT FRIDAY WITH A BREAK IN SHOWERS. NW FLOW WILL DRIVE MOISTURE SWD OFFSHORE BUT I DID MAINTAIN SOME LOW POPS NEAR THE COAST JUST IN CASE SOME LIGHT RAIN/SHOW SHOWERS BRUSH COASTAL AREAS. HIGH TEMPERATURES WILL BE EVEN COLDER WITH HIGHS STUCK IN THE 30S. LOW TEMPERATURES WILL BE WELL DOWN IN THE 20S ACROSS THE AREA AND EVEN SOME LOWER TEENS POSSIBLE OVER WRN WHATCOM/SKAGIT COUNTIES. THE PATTERN ON SATURDAY REMAINS INTERESTING BUT ALSO HIGHLY UNCERTAIN. ABOUT HALF THE MODELS CONTINUE TO DIG A SHORT WAVE THROUGH THE AREA IN NLY FLOW WHICH COULD POTENTIALLY PRODUCE WIDESPREAD 1-3 INCH AMOUNTS. THERE ARE OTHER MODELS THAT TAKE MOST THE ENERGY OFFSHORE AND WOULD RESULT IN NO SNOW AT ALL OR PERHAPS JUST NEAR THE COAST. HOPEFULLY MODELS WILL START TO COME INTO BETTER AGREEMENT AS WE APPROACH THAT TIME PERIOD. KEPT A CHANCE OF SNOW IN THE FORECAST WITH SOME LIKELY POPS TOWARD THE COAST. .LONG TERM...LONG RANGE MODELS ARE IN BETTER AGREEMENT OF SLOWLY NUDGING THE UPPER RIDGE OFFSHORE CLOSER TO THE AREA SUNDAY. NLY FLOW WILL KEEP TEMPERATURES BELOW AVERAGE WITH DRY WEATHER. HIGH PRESSURE IS EXPECTED TO BUILD CLOSER TO THE AREA EARLY TO THE MIDDLE PART OF NEXT WEEK. THIS WILL RESULT IN WEAKER FLOW WITH SOME GRADUAL WARMING. SHELTERED COLD POCKETS COULD GET RATHER STRONG INVERSIONS IN THIS PATTERN SO IT IS POSSIBLE THAT STAGNATION ISSUES MAY ARISE. NO PRECIPITATION IS EXPECTED THROUGH THE EXTENDED PERIOD. MERCER && .HYDROLOGY...SHOWERS AND CONVERGENCE ZONE BANDS WILL PERSIST THROUGH THURSDAY. SNOW LEVELS WILL BE CLOSE TO SEA LEVELS SO ANY ADDITIONAL PRECIPITATION WILL NOT CAUSE HYDROLOGY CONCERNS. THERE IS STILL RESIDUAL RUN OFF WITH RIVER RUNNING HIGH. FLOOD WARNINGS ARE STILL IN EFFECT FOR SOME RIVERS ON THE OLYMPIC PENINSULA AND ALSO FOR THE STILLAGUAMISH IN SNOHOMISH COUNTY. SEE THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. LOW SNOW LEVELS WILL DOMINATE THE NEXT SEVERAL DAYS. ALSO...ANY PRECIPITATION WILL BE LIGHT AND NOT HYDROLOGICALLY SIGNIFICANT. FLOODING IS NOT EXPECTED BEYOND THE CURRENT ISSUES. && .AVIATION...THERE WILL BE LIGHT FLOW ALOFT TONIGHT AS AN UPPER LEVEL TROUGH MOVES OVER WESTERN WASHINGTON. UPPER FLOW WILL BECOME NORTHERLY THURSDAY. MODERATE ONSHORE FLOW AT THE SURFACE WILL CONTINUE INTO THE EVENING...THEN BECOME LIGHT OVERNIGHT. SURFACE FLOW WILL TURN MORE NORTHERLY AND OFFSHORE LATE THURSDAY. AIR MASS IS MOIST AND SOMEWHAT UNSTABLE. RADAR SHOWS A PUGET SOUND CONVERGENCE ZONE IN SNOHOMISH COUNTY WITH SCATTERED SHOWERS ELSEWHERE. SATELLITE IMAGERY SHOWS A CLEARING TREND FROM THE WEST. IN THE CONVERGENCE ZONE CEILINGS WILL BE LOW MVFR TO IFR WITH VISIBILITY OCCASIONALLY RESTRICTED BY RAIN...AND LATE TONIGHT BY SNOW. AWAY FROM THE CONVERGENCE ZONE CONDITIONS WILL BE GOOD VFR WITH OCCASIONAL DIPS TO MVFR IN SHOWERS. KSEA...LOW MVFR CEILING AT KSEA LIKELY TO RISE TO VFR THIS EVENING. THE CONVERGENCE ZONE IS FORECAST TO STAY NORTH OF THE TERMINAL TONIGHT AND THURSDAY WITH ONLY A CHANCE OF SHOWERS AT KSEA. ANY PRECIPITATION WILL LIKELY BE RAIN OR PERHAPS A MIX AT TIMES. GUSTY SOUTHWEST WIND 8-12 KT WILL DIMINISH OVERNIGHT...THEN BECOME NORTHERLY THURSDAY AFTERNOON. CHB && .MARINE...MODERATE ONSHORE GRADIENTS WILL DIMINISH TONIGHT AS A WEAK LOW CENTER MOVES SOUTH OFF THE COAST. SMALL CRAFT ADVISORY WINDS WILL CONTINUE THIS EVENING OVER ALL THE WATERS EXCEPT ADMIRALTY INLET WHERE A PUGET SOUND CONVERGENCE ZONE SHOULD KEEP WINDS LIGHTER. WINDS WILL EASE TONIGHT INTO THURSDAY MORNING WITH SMALL CRAFT ADVISORIES CONFINED TO THE COASTAL WATERS ON THURSDAY. SURFACE HIGH PRES WILL BUILD OVER SOUTHERN BRITISH COLUMBIA THURSDAY NIGHT AND REMAIN IN PLACE THROUGH SUNDAY. THIS WILL GIVE NORTHERLY FLOW THROUGH PUGET SOUND WITH OFFSHORE FLOW IN THE STRAIT AND ALONG THE COAST. A WEAK SYSTEM WILL MOVE THROUGH THE COASTAL WATERS SATURDAY WITH POSSIBLE ADVISORY LEVEL WINDS ON THE COAST. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...FLOOD WATCHES AND WARNINGS FOR PORTIONS OF WESTERN WASHINGTON. PZ...SMALL CRAFT ADVISORIES ALL WATERS EXCEPT ADMIRALTY INLET. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
In the hours before
Special weather statement, Jan 9, 1:46 PM PST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 146 PM PST WED JAN 9 2013 WAZ001-503>512-514>517-101230- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST- 146 PM PST WED JAN 9 2013 ...MUCH COLDER TEMPERATURES AND A CHANCE OF SPOTTY LOWLAND SNOW AT TIMES TONIGHT THROUGH THE WEEKEND... LOW TEMPERATURES THURSDAY MORNING WILL GENERALLY BE IN THE LOW 30S BUT HIGHS WILL STRUGGLE TO REACH 40 DURING THE AFTERNOON HOURS. WEAK FRASER OUTFLOW ALONG WITH A GRADUALLY DRYING AIR MASS WILL ALLOW TEMPERATURES TO FALL EVEN FURTHER FRIDAY AND SATURDAY. HIGHS WILL REMAIN IN THE 30S WITH LOW TEMPERATURES DOWN IN THE 20S. ALL OF WESTERN WHATCOM AND SKAGIT COUNTIES AND SOME OTHER COLD POCKET LOCATIONS COULD SEE TEMPERATURES FALL INTO THE LOWER TO MID TEENS OVERNIGHT. ONLY A SLIGHT MODERATION IS EXPECTED SUNDAY. TEMPERATURES WILL SLOWLY RETURN TO NEAR AVERAGE EARLY NEXT WEEK. THERE IS STILL MOISTURE IN PLACE OVER WESTERN WASHINGTON WHICH WILL RESULT IN SCATTERED SHOWERS THROUGH THURSDAY MORNING. THE AIR MASS WILL BECOME COLD ENOUGH LATER TONIGHT SO THAT SOME SHOWERS MAY FALL AS A MIX OF RAIN AND SNOW OR POSSIBLY JUST SNOW DOWN TO SEA LEVEL. ISOLATED SNOW AMOUNTS ACROSS THE AREA WILL LIKELY REMAIN BELOW ONE INCH IN THIS TYPE OF PATTERN. HOWEVER...THE PUGET SOUND CONVERGENCE ZONE IS EXPECTED TO BE ACTIVE TONIGHT THROUGH AT LEAST THURSDAY WHICH MAY PRODUCE LOCALLY HIGHER ACCUMULATIONS. AREAS MOST LIKELY TO GET CONVERGENCE ZONE SNOW WILL BE FROM NORTH SEATTLE ALONG THE I-5 CORRIDOR TO BELLINGHAM. SOME PLACES COULD GET 1 TO 2 INCHES OF SNOW LATE TONIGHT THROUGH THURSDAY AFTERNOON. DRIER AIR WILL FILTER INTO THE AREA THURSDAY NIGHT SO THE THREAT OF PRECIPITATION WILL GREATLY DIMINISH THROUGH FRIDAY. ANOTHER SYSTEM MAY ARRIVE SOMETIME SATURDAY AND SATURDAY NIGHT. CURRENT COMPUTER MODELS SUGGEST THERE IS A CHANCE OF SOME LIGHT ACCUMULATIONS ACROSS WESTERN WASHINGTON WITH THIS SYSTEM. WEATHER.GOV/SEATTLE MERCER/BURKE
Local storm report, Jan 9, 3:30 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST WED JAN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HEAVY RAIN 1 E MARBLEMOUNT 48.53N 121.43W
01/09/2013 M2.85 INCH SKAGIT WA TRAINED SPOTTER
24 HOUR TOTAL AS OF NOON.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:30 PM PST | Small Craft Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.